Alert archive / Georgia / Snow Advisories in 2006

Snow Advisory 2, NWS Atlanta, GA

March 23, 2006Fannin County, Towns County, Union County, Georgia

NWS Atlanta, GA issued this snow advisory at Mar 23, 2006, 3:09 PM EST for Fannin County, Towns County, Union County, Georgia. It took effect at Mar 23, 2006, 7:00 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2006, 3:09 PM EST (20:09 UTC)
In effect from
Mar 23, 2006, 7:00 PM EST
Expired
Mar 23, 2006, 10:29 PM EST
In force
3 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Towns County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KFFC 232009
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EST THU MAR 23 2006

GAZ006-008-009-240415-
/O.NEW.KFFC.SN.Y.0002.060324T0300Z-060324T1500Z/
FANNIN-UNION-TOWNS-
309 PM EST THU MAR 23 2006

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST FRIDAY. 

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH GEORGIA
OVERNIGHT. COLD AIR ALOFT ASSOCIATED WITH THIS DISTURBANCE WILL BE
TAPPED ALLOWING FOR THE PRECIPITATION TO FALL IN THE FORM OF SNOW
...MAINLY IN THE HIGHER ELEVATIONS OF FAR NORTHEAST GEORGIA.

IN ELEVATIONS ABOVE 1500 FT UP TO 2 INCHES OF SNOW WILL BE
POSSIBLE. THE SNOW SHOULD TAPER OFF BY DAYBREAK WITH MAINLY
FLURRIES POSSIBLE DURING THE DAY FRIDAY. 

WHILE WIDESPREAD TRAVEL PROBLEMS ARE NOT EXPECTED...MANY OF THE
MOUNTAIN PASSES AND HIGHWAYS WILL BECOME SLICK AND HAZARDOUS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. IF YOU MUST
TRAVEL...ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

$$
3 follow-up statements
000 
WWUS42 KFFC 232356
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EST THU MAR 23 2006

GAZ006-008-009-240800-
/O.EXT.KFFC.SN.Y.0002.060324T0000Z-060324T1300Z/
FANNIN-UNION-TOWNS-
656 PM EST THU MAR 23 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 8 AM EST FRIDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST FRIDAY. 

A FAST MOVING UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH
GEORGIA OVERNIGHT. VERY COLD AIR ALOFT WILL ALLOW MUCH OF THE
PRECIPITATION TO FALL AS SNOW IN THE HIGHER ELEVATIONS OF THE
NORTH GEORGIA MOUNTAINS.

THE DISTURBANCE AND ASSOCIATED PRECIPITATION IS MOVING FASTER
ACROSS NORTH GEORGIA THAN EARLIER EXPECTED. THUS...THE SNOW
ADVISORY HAS BEEN REVISED AND IS IN EFFECT NOW ACROSS THESE
AREAS...BUT WILL END NOW END AT 8 AM EST FRIDAY. SNOW WAS ALREADY
FALLING IN THE NORTHEAST GEORGIA MOUNTAINS IN UNION COUNTY AT 6 PM
THIS EVENING...AND BEGINNING TO ACCUMULATE ON GRASSY SURFACES IN
THE HIGHER ELEVATIONS.

FOR ELEVATIONS ABOVE 2000 FEET...UP TO 2 INCHES OF SNOW WILL BE
POSSIBLE BY THE TIME THE SNOW ENDS LATE TONIGHT. MOST OF THE SNOW
WILL OCCUR BETWEEN NOW AND 2 AM FRIDAY MORNING. THE SNOW SHOULD
TAPER OFF BEFORE DAYBREAK TO JUST FLURRIES...AND END SHORTLY AFTER
DAYBREAK FRIDAY.

WHILE WIDESPREAD TRAVEL PROBLEMS ARE NOT EXPECTED...MANY OF THE
MOUNTAIN PASSES AND HIGHWAYS MAY BECOME SLICK AND HAZARDOUS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. IF YOU MUST
TRAVEL...ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

$$

19
000 
WWUS42 KFFC 240329
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EST THU MAR 23 2006

..SNOW ADVISORY FOR THE NORTHEAST GEORGIA MOUNTAINS HAS BEEN CANCELED...


GAZ006-008-009-240430-
/O.CAN.KFFC.SN.Y.0002.000000T0000Z-060324T1300Z/
FANNIN-UNION-TOWNS-
1029 PM EST THU MAR 23 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELED THE
SNOW ADVISORY.

THE UPPER LEVEL STORM SYSTEM...WHICH BROUGHT THE LIGHT RAIN AND
SNOW TO NORTH GEORGIA THIS EVENING...WAS MOVING MUCH FASTER THAN EARLIER
EXPECTED. AS A RESULT...THE BULK OF THE PRECIPITATION ASSOCIATED
WITH THIS SYSTEM HAS MOVED NORTHEAST OF THE AREA INTO EASTERN
TENNESSEE...NORTH CAROLINA...AND WEST VIRGINIA. IN
ADDITION...TEMPERATURES IN THE SNOW AREAS HAVE REMAINED NEAR OR
JUST ABOVE THE FREEZING MARK. CONSEQUENTLY...NO ACCUMULATION OF
SNOW ON THE ROADS HAS BEEN REPORTED. LIGHT ACCUMULATIONS OF SNOW
ON GRASSY SURFACES AND EXPOSED OBJECTS HAVE BEEN OBSERVED AT
ELEVATIONS ABOVE 2500 FEET THIS EVENING.

WHILE LIGHT SNOW OR SNOW FLURRIES MAY CONTINUE IN THE NORTHEAST
GEORGIA MOUNTAINS OVERNIGHT...NO SIGNIFICANT ACCUMULATION OF SNOW
IS EXPECTED. THUS...THE SNOW ADVISORY HAS BEEN CANCELED.

PERSONS TRAVELING THROUGH THE HIGHER ELEVATIONS OF NORTHEAST
GEORGIA TONIGHT...MAINLY ABOVE 2500 FEET...ESPECIALLY IN
UNION...TOWNS...AND FANNIN COUNTIES...SHOULD BE ALERT FOR POSSIBLE
PATCHES OF SLUSH OR SNOW.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND
TELEVISION FOR THE LATEST WEATHER INFORMATION.

$$

19
000 
WWUS42 KFFC 240338 CCA
WSWFFC

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EST THU MAR 23 2006

...SNOW ADVISORY FOR THE NORTHEAST GEORGIA MOUNTAINS HAS BEEN 
CANCELED...

GAZ006-008-009-240430-
/O.CAN.KFFC.SN.Y.0002.000000T0000Z-060324T1300Z/
FANNIN-UNION-TOWNS-
1029 PM EST THU MAR 23 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELED THE
SNOW ADVISORY.

THE UPPER LEVEL STORM SYSTEM...WHICH BROUGHT THE LIGHT RAIN AND SNOW 
TO NORTH GEORGIA THIS EVENING...WAS MOVING MUCH FASTER THAN EARLIER 
EXPECTED. AS A RESULT...THE BULK OF THE PRECIPITATION ASSOCIATED 
WITH THIS SYSTEM HAS MOVED NORTHEAST OF THE AREA INTO EASTERN 
TENNESSEE...NORTH CAROLINA...AND WEST VIRGINIA. IN
ADDITION...TEMPERATURES IN THE SNOW AREAS HAVE REMAINED NEAR OR
JUST ABOVE THE FREEZING MARK. CONSEQUENTLY...NO ACCUMULATION OF
SNOW ON THE ROADS HAS BEEN REPORTED. LIGHT ACCUMULATIONS OF SNOW
ON GRASSY SURFACES AND EXPOSED OBJECTS HAVE BEEN OBSERVED AT
ELEVATIONS ABOVE 2500 FEET THIS EVENING.

WHILE LIGHT SNOW OR SNOW FLURRIES MAY CONTINUE IN THE NORTHEAST
GEORGIA MOUNTAINS OVERNIGHT...NO SIGNIFICANT ACCUMULATION OF SNOW
IS EXPECTED. THUS...THE SNOW ADVISORY HAS BEEN CANCELED.

PERSONS TRAVELING THROUGH THE HIGHER ELEVATIONS OF NORTHEAST
GEORGIA TONIGHT...MAINLY ABOVE 2500 FEET...ESPECIALLY IN
UNION...TOWNS...AND FANNIN COUNTIES...SHOULD BE ALERT FOR POSSIBLE
PATCHES OF SLUSH OR SNOW.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND
TELEVISION FOR THE LATEST WEATHER INFORMATION.

$$

19

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this snow advisory went out at Mar 23, 11:20 AM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Mar 23, 11:20 AM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 AM EST THU MAR 23 2006

.UPDATE...
QUICK UPDATE TO ADD SNOW TO HIGHER ELEVATIONS OF NE GA. GFS AND NAM
SOUNDINGS SUPPORT SNOW IN ELEVATIONS ABOVE 1500 FT. LAPSE RATES...
WHILE NOT UNSTABLE...DO SHOW SIGNIFICANT DECREASE IN TEMPERATURE
WITH HEIGHT. NAM QPF AND SNOW ACCUMULATION OVER 12 IN THE NC/TN
MOUNTAINS ARE QUITE HIGH AND LOOK UNREALISTIC GIVEN LIMITED OVERALL
STRENGTH OF THIS SYSTEM. ACCUMULATION OVER NE GA MOUNTAINS UP TO AN
INCH POSSIBLE. WILL ISSUE SPS FOR THIS AREA SHORTLY.

QUICK PEEK AT 12Z GFS SHOWS LITTLE CHANGE IN TIMING AND STRENGTH OF
SYSTEM. GUIDANCE POPS ARE NEARLY IDENTICAL TO PREVIOUS RUNS.

SNELSON

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
WEAKENING HIGH PRESSURE OVER THE AREA IS BEGINNING TO GIVE WAY TO
TWO SHORT WAVES MOVING EAST IN UPPER LEVEL ZONAL FLOW. CURRENT
MOSAIC RADAR LOOP SHOWS SHRA AND SOME ISOLATED THUNDERSTORMS
ASSOCIATED WITH FIRST WAVE ALONG LA/MS/AL/FL GULF COAST. THIS
SHORTWAVE AND SURFACE LOW IN THE GULF INTERACT TODAY AND BEGIN
SPREADING CLOUDS AND PRECIPITATION INTO NORTH AND CENTRAL GA. WILL
CONTINUE WITH CURRENT THINKING OF KEEPING CHANCE POPS IN ACROSS OUR
SOUTHERN CWA THIS MORNING BUT HAVE INCREASED TO LIKELY POPS BY
AFTERNOON ACROSS OUR SOUTHERN SECTIONS. WILL KEEP POPS IN ACROSS
MOST OF THE AREA THROUGH FRI MORNING AS SECOND SHORT WAVE MOVE IN
ACROSS TN BRINGING RAIN CHANCES TO NORTH GA FRI. AS THESE TWO WAVES
PUSH THROUGH GA THEY WILL BE MOVING INTO DRIER MORE STABLE AIR WHICH
SHOULD STIFLE ANY THUNDERSTORM DEVELOPMENT. INSTABILITY INDICES ARE
VERY WEAK WITH THESE SYSTEMS AS CAPES NEVER GET ABOVE 500 AND LIS
STAY POSITIVE THROUGH FRI. AS THE SECOND WAVE BEGINS TO EXIT THE
STATE FRI MORNING A LOW CENTER BEGINS TO DEVELOP JUST OFF THE GA
COAST. THIS WILL PUT GA IN DRYING NORTHERLY FLOW. THE LOW CENTER
MOVES NE UP THE EASTERN SEABOARD PULLING MOST OF THE MOISTURE ACROSS
N GA WITH IT. WITH THIS IN MIND WILL SEE SHOWERS ENDING FROM SW TO
NE FRI AND DECREASING CLOUDS. TEMPERATURES WILL REMAIN SLIGHTLY
BELOW SEASONAL NORMS THROUGH THE WEEKEND.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
WILL SEE MOSTLY CLEAR TO PARTLY CLOUDY SKIES SAT THROUGH TUE AS
HIGH PRESSURE BUILDS INTO THE AREA AND IS SLOW TO MOVE EAST. NEXT
FRONTAL SYSTEM TRIES TO PUSH THROUGH THE AREA TUE BUT BY THE TIME IT
GETS TO GEORGIA...VERY LITTLE PRECIPITATION IS ASSOCIATED WITH IT.
WILL STICK WITH LOW CHANCES DURING THE DAY TUE WITH ONLY SHRA
EXPECTED FOR NOW. INSTABILITY LOOKS MARGINAL AT BEST FOR NOW WITH
THIS FRONT BUT COULD GET ENOUGH LIGHT WITH THE FRONT TO PRODUCE AND
ISOLATED THUNDERSTORM OR TWO. THIS WILL NEED TO BE MONITORED OVER
THE NEXT FEW MODEL RUNS TO TRACK ITS DEVELOPMENT. TEMPERATURES WILL
REMAIN SLIGHTLY BELOW SEASONAL NORMS FOR THE WEEKEND WITH A FAIRLY
MODEST REBOUND MON AND TUE AS SW FLOW SETS UP FOR NEXT WEEK. LOOKING
FOR HIGHS IN THE 60S MON AND NEAR 70 TUE. TEMPS SHOULD STAY IN THE
70S THROUGH THE END OF THE EXTENDED.

&&

.AVIATION...
CURRENT HIGH CIGS WILL SLOWLY DESCEND THROUGHOUT THE DAY...PERHAPS
TO AS LOW AS 020 WHEN LOW-LEVEL MOISTURE AND LIFT ARE MAXIMIZED
AROUND 21Z.  MODELS CONSISTENT IN FORMING WEAK LOW IN NW GA THIS
AFTERNOON WHICH PROVIDES FOCUS FOR SHRA OVER MOST OF CENTRAL AND
EASTERN GA.  WILL GO WITH TEMPO POPS FROM ABOUT 18Z ON AS PRECIP
ACTIVITY WILL BE VERY SPOTTY DUE TO LACK OF ABUNDANT MOISTURE AND
STRONG LIFT/INSTABILITY.  DUE TO LIGHT NATURE OF PRECIP...VSBYS WILL
BE MINIMALLY AFFECTED...PERHAPS DOWN TO 4SM IN THE HEAVIER RAIN.
CIGS WILL SLIGHTLY IMPROVE TO 050 OR SO AFTER 03Z AS LOW SLIDES
EASTWARD AND NORTHERLY WINDS INCREASE.  SOME WRAP-AROUND MOISTURE IN
NORTHERLY FLOW MAY DROP CIGS TO 015 OVERNIGHT.  SURFACE WINDS WILL
REMAIN OUT OF EAST OR SOUTHEAST UNTIL LOW MOVES EAST SOMETIME AFTER
03Z.

&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         55  35  50  34 /  30  30  10   5
ATHENS          58  39  52  35 /  40  50  20   5
GAINESVILLE     52  36  49  34 /  40  50  20   5
ROME            58  38  53  33 /  30  50  20   5
COLUMBUS        58  39  59  37 /  40   5   5   5
MACON           60  41  57  36 /  50  20  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 7 AM EST THIS MORNING FOR
BALDWIN...BANKS...BARROW...BIBB...BUTTS...CARROLL...CLARKE...CLAYTON.
..COBB...COWETA...CRAWFORD...DEKALB...DOUGLAS...EMANUEL...FAYETTE...F
ORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...H
EARD...HENRY...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR
...MADISON...MERIWETHER...MONROE...MORGAN...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PIKE...PUTNAM...ROCKDALE...
SOUTH
FULTON...SPALDING...TALIAFERRO...TROUP...TWIGGS...UPSON...WALTON...WA
RREN...WASHINGTON...WILKES...WILKINSON.

FREEZE WARNING UNTIL 7 AM EST THIS MORNING FOR
BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...FANNIN...FL
OYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...POLK...TOWNS...U
NION...WALKER...WHITE...WHITFIELD.

&&

01
Hazardous weather outlook, Mar 23, 11:05 AM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EST THU MAR 23 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241615-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1105 AM EST THU MAR 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHEAST TODAY.
AT THE SURFACE...A WEAK AREA OF LOW PRESSURE WILL SLOWLY MOVE
ACROSS GEORGIA THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BE
STABLE WITH VERY LITTLE MOISTURE...SO THUNDERSTORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 23, 11:38 AM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1138 AM EST THU MAR 23 2006

GAZ004>009-012>016-021>024-240445-
WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-
LUMPKIN-WHITE-CHEROKEE-FORSYTH-HALL-BANKS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
GAINESVILLE
1138 AM EST THU MAR 23 2006

...SNOW POSSIBLE IN HIGHER ELEVATIONS OF NORTHEAST GEORGIA TONIGHT
AND EARLY FRIDAY...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK ACROSS THE
TENNESSEE VALLEY TONIGHT AND FRIDAY MORNING. AS THE UPPER LOW
MOVES ACROSS FAR NORTH GEORGIA OVERNIGHT...IT MAY BECOME COLD
ENOUGH FOR SCATTERED AREAS OF LIGHT SNOW TO REACH THE GROUND.
SNOWFALL LATE TONIGHT AND EARLY FRIDAY MORNING WILL BE MOST
LIKELY IN THE HIGHER ELEVATIONS OF NORTHEAST GEORGIA...MAINLY IN
ELEVATIONS OF 1500 FEET OR HIGHER.

FORTUNATELY...THE STRENGTH OF THIS SYSTEM IS NOT TOO STRONG SO
PRECIPITATION AMOUNTS WILL BE FAIRLY LIGHT. HOWEVER...UP TO AN
INCH OF SNOW WILL BE POSSIBLE IN THE ELEVATIONS OVER 1500 FEET
ACROSS NORTHEAST GEORGIA TONIGHT AND EARLY FRIDAY MORNING. AREAS
BELOW 1500 FEET MAY EXPERIENCE BRIEF PERIODS OF SNOW...BUT NO
ACCUMULATION IS EXPECTED. ANY SNOW SHOULD TAPER OFF BY MID MORNING
ON FRIDAY.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION
FOR THE LATEST INFORMATION.

Nearby

Snow Advisories in Georgia, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.